MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 4X30IN USP4-0 D/A TE; PROLENE POLYPROPYLENE NONABSORBABLE SUTURE

ETHICON INC. PROLENE BLU 4X30IN USP4-0 D/A TE; PROLENE POLYPROPYLENE NONABSORBABLE SUTURE
Model Number D10195
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: * what is the procedure date & event day? =>no further information is available.* could you please confirm if the issue occurred before taking the device our of the package or during the procedure? please clarify.=>when trying to hold the needle with a needle-holder to use.* did the surgery was completed successfully? =>no further information is available.If yes.* what was used to complete the procedure? =>no further information is available.* what is the lot number? =>no further information is available.* device return follow up =>we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, when trying to hold the needle with a needle-holder, the needle was detached from the suture.It was not a control release needle.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 2/7/2022.H6: component code: g07002: no device returned.H3: investigation summary: as the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Complaint information is trended on a regular basis to determine if further investigation is warranted.Device history lot : the lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/12/2022.H3 investigational summary: visual analysis of the returned sample revealed that one opened sample of product code d10195, was received to ethicon for evaluation.The product code d10195 is double armed and contains four strands per packet.After investigation of the sample short insertion was observed in the suture.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE BLU 4X30IN USP4-0 D/A TE
Common Device Name
PROLENE POLYPROPYLENE NONABSORBABLE SUTURE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan 08869
MDR Report Key12791150
Report Number2210968-2021-11041
Device Sequence Number4018615
Product Code GAW
UDI-Device Identifier10705031464261
UDI-Public10705031464261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD10195
Device Catalogue NumberD10195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/10/2022
06/20/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date02/07/2022
07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown